Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Corpus Christi, TX

May 28, 20114 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at May 28, 2011, 4:54 AM CDT for 4 counties in Texas. It took effect at May 28, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2011, 4:54 AM CDT (09:54 UTC)
In effect from
May 28, 2011, 1:00 PM CDT
Expired
May 28, 2011, 9:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2766 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS84 KCRP 280954
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 AM CDT SAT MAY 28 2011

...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF THE BRUSH
COUNTRY...

.LOW PRESSURE TO THE NORTH AND WEST WILL PROVIDE WINDY CONDITIONS
ACROSS ALL OF SOUTH TEXAS TODAY. DESPITE THE SOUTHERLY
FLOW...RELATIVE HUMIDITY ARE EXPTECTED TO REACH CRITICAL LEVELS
THIS AFTERNOON NEAR AND WEST OF HWY 16 WITH THE HELP OF VERY HOT
TEMPERATURES AND EXTREMELY DRY SOIL/VEGETATION.

TXZ229-230-239-240-282300-
/O.NEW.KCRP.FW.W.0015.110528T1800Z-110529T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
454 AM CDT SAT MAY 28 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR GUSTY SOUTHERLY WINDS AND LOW RELITIVE
HUMIDITY VALUES FOR FIRE WEATHER ZONES 229...230...239 AND 240...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. 

TEMPERATURES WILL CLIMB TO 100 TO 110 DEGS THIS AFTERNOON ACROSS
THE WARNED AREA WHILE RELATIVE HUMIDITY VALUES DROP TO 20 TO 30
PERCENT. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
WITH GUSTS AS HIGH AS 30 TO 35 MPH. THIS COMBINATION OF WINDY AND
VERY DRY CONDITIONS WILL PROVIDE A CRITICAL FIRE DANGE ACROSS
PORTIONS OF THE BRUSH COUNTRY...EXPECIALLY NEAR AND WEST OF
HIGHWAY 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG
2 follow-up statements
702 
WWUS84 KCRP 282024
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT SAT MAY 28 2011

...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF THE BRUSH
COUNTRY...

.LOW PRESSURE TO THE NORTH AND WEST WILL PROVIDE WINDY CONDITIONS
ACROSS ALL OF SOUTH TEXAS THIS AFTERNOON AND EVENING...AND AGAIN
ON SUNDAY. DESPITE THE SOUTHERLY FLOW...RELATIVE HUMIDITY HAVE
REACHED CRITICAL LEVELS ACROSS THE WESTERN BRUSH COUNTRY AND RIO
GRANDE PLAINS THIS AFTERNOON...AND WILL AGAIN REACH CRITICAL
LEVELS SUNDAY AFTERNOON ACROSS A PORTION OF THE AREA.

TXZ229-239-290400-
/O.NEW.KCRP.FW.W.0016.110529T1900Z-110530T0100Z/
/O.CON.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/
LA SALLE-WEBB-
324 PM CDT SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR LA SALLE AND WEBB COUNTIES...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY FOR
WEBB AND LA SALLE COUNTIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

VERY HOT TEMPERATURES FROM 105 TO 110 DEGREES...RELATIVE HUMIDITY
VALUES OF 20 TO 30 PERCENT...AND WIND GUSTS AROUND 25 MPH WILL
CONTINUE ACROSS LA SALLE AND WEBB COUNTIES LATE THIS AFTERNOON AND
EVENING...PRODUCING A CRITICAL FIRE DANGER THREAT. RELATIVE
HUMIDITY VALUES WILL RECOVER OVERNIGHT TO AROUND 80 TO 90
PERCENT.

HOWEVER...ANOTHER CRITICAL FIRE DANGER DAY WILL OCCUR SUNDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT
AND SOUTHEAST WINDS WILL GUST TO AROUND 30 MPH SUNDAY AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TXZ230-240-290200-
/O.CON.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/
MCMULLEN-DUVAL-
324 PM CDT SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR MCMULLEN AND DUVAL COUNTIES ...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

VERY HOT TEMPERATURES FROM 98 TO 104 DEGREES...RELATIVE HUMIDITY
VALUES OF 25 TO 30 PERCENT...AND WIND GUSTS AROUND 25 MPH WILL
CONTINUE ACROSS MCMULLEN AND DUVAL COUNTIES LATE THIS AFTERNOON
AND EVENING...PRODUCING A CRITICAL FIRE DANGER THREAT. RELATIVE
HUMIDITY VALUES WILL RECOVER OVERNIGHT TO AROUND 85 TO 95
PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

JR
403 
WWUS84 KCRP 290224
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 PM CDT SAT MAY 28 2011

...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES
FOR SUNDAY DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES...

.LOW PRESSURE ACROSS THE SOUTHERN PLAINS WILL PROVIDE WINDY
CONDITIONS ACROSS ALL OF SOUTH TEXAS ON SUNDAY. RELATIVE
HUMIDITIES WILL REACH CRITICAL LEVELS ACROSS THE WESTERN BRUSH
COUNTRY ON SUNDAY AFTERNOON.

TXZ229-239-291030-
/O.EXP.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/
/O.CON.KCRP.FW.W.0016.110529T1900Z-110530T0100Z/
LA SALLE-WEBB-
924 PM CDT SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
SUNDAY FOR LA SALLE AND WEBB COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
SUNDAY.

CRITICAL FIRE DANGER CONDITIONS WILL OCCUR ON SUNDAY AFTERNOON.
RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT AND
SOUTHEAST WINDS WILL GUST TO AROUND 30 MPH SUNDAY AFTERNOON AND
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TXZ230-240-290330-
/O.EXP.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/
MCMULLEN-DUVAL-
924 PM CDT SAT MAY 28 2011

...RED FLAG WARNING HAS EXPIRED FOR MCMULLEN AND DUVAL COUNTIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

ALTHOUGH WINDS WERE STILL GUSTING TO 20 TO 25 MPH AT TIMES...THE RELATIVE
HUMIDITIES HAVE RECOVERED ABOVE 50 PERCENT ACROSS THIS AREA. AS A
RESULT...RED FLAG WARNING CONDITIONS HAVE ENDED.

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 4:39 AM CDT, 15 minutes earlier.

Area forecast discussion, May 28, 4:39 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CDT SAT MAY 28 2011

.SHORT TERM...BIG STORY THE NEXT FEW DAYS WILL BE THE WIND AS
TIGHT PGRAD WILL EXIST BETWEEN LOW PRESSURE EXTENDING FROM WEST
TEXAS ALL THE WAY DOWN INTO NRN MEXICO AND HIGH PRESSURE ACROSS THE
NRN GULF COAST. IN FACT MODELS SHOW AROUND 5 MB GRADIENT BETWEEN
LRD AND VCT TODAY AND AROUND 6 MB ON SUN. THINK WINDS WILL FALL
SHORT OF WIND ADVISORY CRITERIA TODAY...BUT ARE MORE LIKELY TO
REACH IT ON SUN AT LEAST FOR A PORTION OF THE AREA. BECAUSE THE
TROUGH IS SO FAR WEST IN MEXICO...EVEN LRD WILL GET TO ENJOY THE
BREEZE THE NEXT FEW DAYS...WHICH IS GOOD AS TEMPS WILL SOAR TO
NEAR 110 AGAIN TODAY. DAYSHIFT MIGHT NEED TO PLACE WEBB COUNTY IN
A HEAT ADVISORY...BUT TOUGH CALL AS IT DEPENDS ON HOW FAR
DEWPOINTS END UP MIXING OUT. WENT NEAR PERSISTENCE FOR TEMPS TODAY
WHICH IS GENERALLY ABOVE GUIDANCE...BUT DID SHAVE A FEW DEGREES OF
TEMPS IN THE COASTAL BEND GIVEN STRONG ONSHORE WINDS. TEMPS MAY
COME DOWN A FEW MORE DEGREES ON SUN AS CLOUDS MAY HOLD ON A LITTLE
LONGER AND WINDS WILL BE BACKED A LITTLE MORE DIRECTLY ONSHORE.

&&

.MARINE...WINDS HAVE INCREASED TO OVER 20 KNOTS ACROSS A
SIGNIFICANT NUMBER OF TCOON SITES IN THE BAYS. THIS IS IN PART DUE
TO NOCTURNAL INFLUENCES WITH 81-83 DEG WATERS. WINDS MAY WEAKEN
BELOW SCA LEVELS FOR A BRIEF PERIOD LATER THIS MORNING ONLY TO
HAVE THEM INCREASE AGAIN IN THE AFTERNOON AND EVENING. STRONG
NOCTURNAL WINDS TONIGHT MIGHT GUST TO GALE FORCE AT TIMES. NOT
MUCH CHANGE THROUGH SUNDAY NIGHT GIVEN THE POSITION OF THE LOW TO
THE NW...AND BASED ON THIS STRETCHED THE SCA THROUGH SUN NIGHT FOR
NOW.

&&

.FIRE WEATHER...RH VALUES DIPPED INTO THE LOWER 20S ON FRI ACROSS
THE RIO GRANDE PLAINS WEST OF HWY 281 GIVEN SHALLOW MOISTURE
PROFILES...VERY HOT TEMPS AND EXTREMELY DRY SOIL/VEGETATION. THIS
IS EXPECTED TO HAPPEN AGAIN THIS AFTERNOON...HOWEVER S-SE WINDS
WILL BE STRONGER TODAY AND THIS WILL PROMOTE A HIGH WILD FIRE
DANGER IN THESE SAME AREAS. WILL INCLUDE A RED FLAG WARNING FOR
THE WESTERN 4 COS TODAY.

&&

.LONG TERM (MEMORIAL DAY THROUGH FRIDAY)...BOTH SURFACE LOW ACROSS
NORTHERN PLAINS AND SURFACE TROUGH ACROSS W TX WILL HELP KEEP S TX
CONTINUED BREEZY TO WINDY FOR MEMORIAL DAY. AFTER MONDAY STRONG MID
LEVEL RIDGING RETROGRADES FROM E CONUS AND BECOMES CENTERED ACROSS
OKLA AND N TX. CWA TO BE ON SOUTH SIDE OF SUBTROPICAL RIDGE ALLOWING
ATMOSPHERIC WIND PROFILE TO BECOME EASTERLY AND LIGHT TO MODERATE
FOR THE REST OF THE PERIOD. GUIDANCE CONTINUES TO KEEP PWATS LOW
EVEN WITH DEEP EASTERLY FLOW THUS LITTLE CHANCES OF PRECIP EXIST.
ONLY CHANCES WOULD BE A BRIEF ISOLATED SHOWER ACROSS COASTAL BEND
ALONG AFTERNOON SEABREEZE BY MIDWEEK...BUT ATTM CHANCES OF THAT
OCCURRING ARE ALSO LOW. H7-H5 RIDGE PERSISTS FOR LATTER HALF OF WEEK
WITH CONTINUED SUBSIDENCE OVER S TX. HAVE GONE ABOVE GUIDANCE FOR
MAX TEMPS DUE TO DRY SOIL MOISTURES LEADING TO LACK OF
EVAPOTRANSPIRATION AND ALLOWING OF MAX MIXING POTENTIAL BEING
REALIZED. LEANED CLOSE TO GUIDANCE FOR MIN TEMPS. WENT WITH DGEX/GFS
BLEND FOR WIND SPEEDS THROUGH DAY 6 AND DGEX BEYOND THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    92  78  91  78  93  /   0   0   0  10  10
VICTORIA          94  75  91  77  94  /   0   0  10  10  10
LAREDO           110  80 106  80 105  /   0   0   0  10  10
ALICE             99  77  96  77  97  /   0   0  10  10  10
ROCKPORT          89  80  88  79  88  /   0   0   0  10  10
COTULLA          107  76 101  79 100  /   0   0   0  10  10
KINGSVILLE        96  78  94  77  93  /   0   0   0  10  10
NAVY CORPUS       88  80  88  78  88  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
     MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

MJG/88...SHORT TERM
RH/79...LONG TERM
Hazardous weather outlook, May 27, 6:00 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT FRI MAY 27 2011

TXZ229>234-239>247-281100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THIS AFTERNOON...MAINLY
ACROSS WEBB COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED SATURDAY
THROUGH MONDAY...MAINLY MAIN ACROSS THE WESTERN BRUSH COUNTRY AND
ALONG THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
600 AM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE POSTED FOR THE BAYS AND
NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 11 AM THIS
MORNING THROUGH AT LEAST MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS
THROUGH THE MEMORIAL DAY WEEKEND FROM SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED.

SCC/RQH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:34 PM CDTSmall Craft AdvisoryCRP25 hr
May 28, 10:59 AM CDTHeat AdvisoryCRPWebb9 hr
May 28, 10:59 AM CDTWind AdvisoryCRPBee, Goliad, Jim Wells, Kleberg, Live Oak, Nueces and 3 more8 hr
May 28, 3:24 PM CDTRed Flag WarningCRPLa Salle, Webb29 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.